Utility Based Scheduling Algorithm for Multiple Services per User in OFDM Systems

Ying WANG  Zixiong CHEN  Cong SHI  Ping ZHANG  

IEICE TRANSACTIONS on Communications   Vol.E93-B   No.11   pp.3102-3112
Publication Date: 2010/11/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E93.B.3102
Print ISSN: 0916-8516
Type of Manuscript: PAPER
Category: Wireless Communication Technologies
utility function,  OFDM,  scheduling,  packet delay,  heterogeneous services,  

Full Text: PDF>>
Buy this Article

With development of wireless communication technologies, users are no longer satisfied with only a single service provided per time. They are willing to enjoy multiple services simultaneously. Therefore scheduling multiple services per user becomes quite important usability issue in the area of resource management. In this paper, the multiple-service scheduling problem is firstly formulated as an integrated optimization problem based on a utility function in homogeneous service systems. Due to its NP-hard characteristic, a set of low-complexity sub-optimal algorithms is therefore proposed and used to schedule resources for multiple services per user at the downlink of Orthogonal Frequency Division Multiplexing (OFDM) systems. The proposed algorithms are capable to effectively and efficiently distribute assigned resources among multiple services for one user. Moreover the utility of our algorithms is further extended from homogeneous service systems to heterogeneous service systems. And full exploitation of multi-user diversity gain is achieved while guaranteeing quality of service (QoS). The simulation results show that the proposed algorithm outperforms traditional algorithm in terms of system best effort service throughput and fairness criterion.